# SDR 97ZZZX2652

- Difficulty date: May 20, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3582P
- Make and model: Piper PA-31-350
- Aircraft serial: 318052103
- Engine: Lyc TIO540J2BD
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Power Section
- Part time: 7,799 hours
- Stage of operation: DE
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DURING DESCENT TO LANDING, PILOT NOTICED MANIFOLD PRESSURE STARTING TO DECREASE, FUEL FLOW INCREASE AND CYLINDER HEAD TEMP DECREASE AND THE EXHAUST GAS TEMP DECREASE.  AFTER LANDING AND ON THE GROUND, THE ENGINE WOULD ONLY PRODUCE 2,200 RPM AND 28 INCHES OF MANIFOLD PRESSURE.  THE OIL SCREENS WERE CHECKED WITH AN EXCESIVE AMOUNT OF STEEL AND ALUMINUM SHAVINGS FOUND.  THE ENGINE WAS REMOVED FROM SERVICE FOR A TEAR DOWN INSPECTION.
